MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 3000 45MM LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 3000 45MM LONG; STAPLE, IMPLANTABLE
Catalog Number ECH45L
Medical Device Problem Codes Delivered as Unsterile Product (1421); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the lap appendectomy procedure that upon opening the device a "moisture" like film was inside the clear plastic sleeve that covers most of the jaw.Two devices were opened in the procedure with this "moisture" like film.A third like device was used to continue with the procedure.There were no adverse consequences reported.After the procedure their inventory was checked and another three were found to have this substance on them as well.
 
Additional Manufacturer Narrative
(b)(4).D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/24/2024 d4: batch # c9d99x investigation summary the product was returned to ethicon endo surgery for evaluation.Visual inspection were conducted on the returned device.Visual analysis of the returned sample revealed that one ech45l device was returned inside its package unopened; upon visual inspection, excess of lubricant was noted in the jaws and the joint cover area.In addition, no issues were observed related to integrity and the seal area was noted completed.During the manufacturing process, a clear lubricant is applied to the articulation joint cover to make the insertion and extraction of the device into the trocar easier.The lubricant is sodium stearate; this is known to be matter non-toxic and biologically non-hazardous that is attributable to the assembly process.This lubricant is safe for patient use.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through ethicon endo surgery¿s quality system.Device history review a manufacturing record evaluation was performed for the finished device lot number c9d99x, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/14/2024.Corrected data: h6 medical device problem code.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a malfunction, and has been revised to a not reportable event.

Brand Name
ECHELON 3000 45MM LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20152774
Report Number3005075853-2024-06599
Device Sequence Number15518641
Product Code GDW
UDI-Device Identifier10705036034964
UDI-Public(01)10705036034964(17)261231(10)C9D99X
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECH45L
Device Lot NumberC9D99X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2024
Supplement Date Received by Manufacturer09/04/2024
09/30/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date09/24/2024
10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown